MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D; EMBOLIZATION COIL
Model Number 100308HFRM-V
Medical Device Problem Codes Detachment of Device or Device Component (2907); Environmental Compatibility Problem (2929)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned for analysis.The root cause is unknown.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization of an ica supraclinoid ruptured aneurysm, resistance was encountered when advancing an embolization coil in the microcatheter.The coil was unable to advance, and it was removed from the patient.During inspection of the device, it was observed that the implant coil had detached inside of the microcatheter.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
Corrected data: (h3)(d10) the pusher, introducer, and dispenser hoop were returned for analysis.The implant was found in the microcatheter.The implant was stretched and separated from the pusher.The implant separated due to retraction forces that exceeded the strength of the monofilament.The microcatheter contained multiple kinks.Investigation found the introducer to be in good condition and without damage.The pusher was found to have minor offsetting on the body coil approx.10" from the heater coil.The heater coil was found to burned, indicating attempted detachment.Contamination was additionally noted on the gold connector, creating intermittent contact with the v-grip.The reported complaint is confirmed.The physical evaluation of the returned coil system found the implant to be stretched, separated from the pusher, and returned stuck in the microcatheter.Based on the condition of the implant, the investigation determined that it had stretched and separated from the pusher due to it becoming stuck in a damaged microcatheter and then experiencing retraction forces that exceeded the strength of the coil winding and monofilament.

Brand Name
HYDROSOFT 3D
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8871926
Report Number2032493-2019-00182
Device Sequence Number10941005
Product Code HCG
UDI-Device Identifier00816777026583
UDI-Public(01)00816777026583(11)181219(17)231130(10)1812191W6
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number100308HFRM-V
Device Catalogue Number100308HFRM-V
Device Lot Number1812191W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight54